Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 12, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 30, 2005, 6:50 PM CST for Bond County, Randolph County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 6:50 PM CST (00:50 UTC)
- Expired
- Mar 30, 2005, 7:37 PM CST
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Bond County, IL, Randolph County, IL
The radar
The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:55 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 926 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 310050 SVRLSX ILC157-310115- /O.NEW.KLSX.SV.W.0012.050331T0050Z-050331T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 650 PM CST WED MAR 30 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS * UNTIL 715 PM CST * AT 644 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF EVANSVILLE...OR ABOUT 6 MILES NORTH OF STE. GENEVIEVE...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... RED BUD BALDWIN TILDEN SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3811 9015 3798 8999 3822 8965 3823 9003 $$ TRUETT
2 follow-up statements
000
WWUS53 KLSX 310105
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
704 PM CST WED MAR 30 2005
ILC005-310130-
/O.CON.KLSX.SV.W.0012.000000T0000Z-050331T0130Z/
BOND IL-
704 PM CST WED MAR 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CST FOR BOND
COUNTY...
AT 653 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. OVER PLEASANT MOUND..MOVING NORTHEAST AT
60 MPH.
ANOTHER SEVERE STORM WILL MOVE ACROSS SOUTHEASTERN BOND COUNTY WITHIN
THE NEXT FEW MINUTES. THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE
AND DAMAGING HAIL.
TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3874 8959 3887 8959 3888 8963 3899 8963
3899 8960 3902 8959 3902 8926 3902 8926
3893 8927 3875 8926
$$
CVKING000
WWUS53 KLSX 310137
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
736 PM CST WED MAR 30 2005
ILC005-310146-
/O.EXP.KLSX.SV.W.0012.000000T0000Z-050331T0130Z/
BOND IL-
736 PM CST WED MAR 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR BOND COUNTY EXPIRED AT 730 PM
CST...
THE SEVERE THUNDERSTORMS HAVE MOVED EAST OF BOND COUNTY.
IF YOU EXPERIENCED SEVERE WEATHER PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AND ASK THEM TO PASS THE INFORMATION ALONG TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3874 8959 3887 8959 3888 8963 3899 8963
3899 8960 3902 8959 3902 8926 3902 8926
3893 8927 3875 8926
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:23 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 30, 4:23 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CST WED MAR 30 2005
.DISCUSSION...
INTENSE LOW PRES SYS OVR IA CONTS TO PULL NEWD TOWARDS THE WRN
GRTLKS. THE CDFNT HAS PUSHED THRU UIN AND EXTDDS TO JUST WEST OF
STL TO BTWN KPOF AND KUNO. MCON HAS INCREASED IN THE LAST FEW HRS
OVR EC MO/SW IL DUE TO BACKING SFC WNDS OVR SE MO AND SRN IL. THIS
RGN ALSO CURRENTLY HAS THE BEST LLM AND INSTABILITY IN THE CWFA.
AS A RESULT COVERAGE OF TSTRMS HAS INCREASE FM STL EWD AND ATTM
THEY ARE SHOWING INCRSGLY BTR ORGANIZATION. DP LYR SHEAR PROFILES
CONT TO BE SUPPORTIVE OF SUPERCELLS AND I BLV WELL SEE SOME SCT
SUPERCELLS EAST OF THE MS RVR ACRS IL THRU THE EARLY EVENING HRS.
OTW CONT TO SEE STG AND GUSTY WINDS EASILY MEETING ADVSRY CRITERIA
THRU CNTRL/NE MO INTO WC IL. THE SFC LOW WILL CONT TO PULL NEWD
TNGT WITH CDFNT ADVANCING EWD PRECEEDED BY TSTRM THREAT. WNDS
SHUD GRADUALLY DIMINISH IN THE WAKE OF THE LOW AS THE SFC PRES
GRAD RELAXES...BUT THIS WILL TAKE A LTL TIME AND WE SHUD CONT TO
SEE WNDS AOA ADVSRY CRITERIA TIL ARND SUNSET. ACCORDINGLY THE
ADVSRY HAS BEEN EXTDD TIL 700 PM. LOW CLDS WILL ALSO OVERSPREAD
THE AREA THIS EVENING..SPCLY ALG AND NORTH OF I-70...THEN
GRADUALLY PULL NEWD LATE TNGT.
COOLER TMW WITH CYCLONIC FLOW IN THE BACKWASH OF THE DP SFC LOW
AND IMAGINE WELL SEE SOME INSTAB CU...SPCLY NE MO/WC IL. NEXT
UPRSTRM TROF MOVING THRU THE GRT BASIN THIS MRNG WILL IMPACT THE
MS VLY REGION THURSDAY NIGHT INTO FRI AS IT MOVES EWD THRU THE
SOPLNS. THE GFS IS MUCH FURTHER NORTH WITH LRG SCALE FRCG AND
PCPN COMPARED TO THE NAM AND OTHER SHRT RANGE GUID. WONT TOTALLY
DISCOUNT IT BUT FEEL IT IS TOO FAR NORTH ATTM AS NRN STREAM TROF
SHUD HAVE A TENDENCY TO SHUNT THINGS A BIT MORE SWD. FAVOR THE HIEST
POPS ACRS FAR SE MO/SRN IL.
COOLEST DAY OVR THE NEXT FEW SHUD BE FRI WITH AMPLIFYING UPR TROF
AND LOTS OF CLDS. TEMPS THEN MODERATE INTO THE WEEKEND THRU EARLY
NEXT WK AS THIS UPR TROF MOVS QUICKLY THRU THE ERN U.S. AND QUASI-
ZONAL FLOW BCMS ESTABLISHED ALF.
&&
.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS 48 65 41 54 / 20 10 30 30
QUINCY 45 58 35 52 / 20 10 20 20
COLUMBIA 43 62 38 54 / 10 10 20 20
JEFFERSON CITY 43 64 39 54 / 10 10 30 20
SALEM 47 62 40 52 / 40 10 40 50
FARMINGTON 47 68 42 52 / 20 10 50 50
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY IN EFFECT FROM 4 PM UNTIL 7 PM CST WEDNESDAY FOR
THE FOLLOWING ZONES...AUDRAIN...BOONE...CALLAWAY...COLE...
GASCONADE...KNOX...LEWIS...MARION...MONITEAU...MONROE...
MONTGOMERY...OSAGE...PIKE...RALLS...AND SHELBY.
IL...WIND ADVISORY IN EFFECT FROM 4 PM UNTIL 7 PM CST WEDNESDAY FOR
THE FOLLOWING ZONES...ADAMS IL...BROWN IL...AND PIKE IL.
&&
GLASSHazardous weather outlook, Mar 30, 4:40 PM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 440 PM CST WED MAR 30 2005 ILZ095-MOZ018-019-026-027-034-035-041-042-047>051-059-311200- ADAMS IL-AUDRAIN-BOONE-CALLAWAY-COLE-GASCONADE-KNOX-LEWIS-MARION- MONITEAU-MONROE-MONTGOMERY-OSAGE-RALLS-SHELBY- 440 PM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WESTERN ILLINOIS. .DAY ONE...TONIGHT SOUTHWEST WINDS OF 20 TO 25 MPH WITH SOME GUSTS OF 45 TO 50 MPH CAN BE EXPECTED THIS EVENING THROUGH 7PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGE CAUSED FROM WIND THIS EVENING. ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-074-075- 085-311200- BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GREENE IL- JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL- MONROE IL-MONTGOMERY IL-RANDOLPH IL-ST CHARLES-ST CLAIR IL- ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON IL- 440 PM CST WED MAR 30 2005 .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVER EASTERN MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS THIS EVENING AS A COLD FRONT PASSES THROUGH THE REGION. SOME OF THESE STORMS TO THE EAST OF THE MISSISSIPPI RIVER MAY BE SEVERE EARLY THIS EVENING...CAPABLE OF PRODUCING HAIL GREATER THAN THE SIZE OF QUARTERS...DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CONTINUES TO BE REQUIRED FOR SOUTH CENTRAL ILLINOIS THIS EVENING. ILZ096-097-MOZ036-311200- BROWN-PIKE-PIKE IL- 440 PM CST WED MAR 30 2005 .DAY ONE...TONIGHT SOUTHWEST WINDS OF 20 TO 25 MPH WITH SOME GUSTS OF 45 TO 50 MPH CAN BE EXPECTED THIS EVENING THROUGH 7PM. ALSO...THERE IS A CHANCE FOR THUNDERSTORMS ACROSS WESTERN ILLINOIS THIS EVENING. WHILE THE PRIMARY THREAT WILL BE LIGHTNING...DAMAGING WINDS AND LARGE HAIL... HOWEVER ISOLATED TORNADOES ARE ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY REQUIRED THIS EVENING. MOZ072-073-084-099-311200- CRAWFORD-IRON-REYNOLDS-WASHINGTON- 440 PM CST WED MAR 30 2005 ...ENHANCED FIRE DANGER THIS EVENING... .DAY ONE...TONIGHT A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING. SOUTHWEST WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE A HIGH FIRE DANGER OVER PARTS OF SOUTHERN MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS EVENING. SDD/MB
In the hours before
Local storm report, Mar 30, 4:40 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
440 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL DONNELLSON 39.03N 89.47W
03/30/2005 0.88 INCH MONTGOMERY IL TRAINED SPOTTER
&&
SDDLocal storm report, Mar 30, 4:42 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
442 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 2 NE SORENTO 39.02N 89.55W
03/30/2005 0.88 INCH BOND IL PUBLIC
&&
SDDLocal storm report, Mar 30, 4:48 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
448 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL WITT 39.26N 89.35W
03/30/2005 0.75 INCH MONTGOMERY IL PUBLIC
COVERNING THE GROUND
&&
SDDLocal storm report, Mar 30, 4:56 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
456 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL NOKOMIS 39.30N 89.29W
03/30/2005 1.00 INCH MONTGOMERY IL TRAINED SPOTTER
SEVERAL SPOTTERS REPORTED QUARTER SIZE HAIL BETWEEN 445
AND 450 PM
&&
FGLASSLocal storm report, Mar 30, 5:22 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
522 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 S WITT 39.21N 89.35W
03/30/2005 0.88 INCH MONTGOMERY IL TRAINED SPOTTER
SPOTTER REPORTED DIME TO NICKLE SIZE HAIL.
&&
FGLASSLocal storm report, Mar 30, 6:42 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL NEW ATHENS 38.32N 89.88W
03/30/2005 0.75 INCH ST. CLAIR IL TRAINED SPOTTER
0635 PM HAIL AVISTON 38.61N 89.61W
03/30/2005 0.88 INCH CLINTON IL TRAINED SPOTTER
SPOTTER REPORTS DIME TO NICKLE SIZE HAIL
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:32 PM CST | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 28 min |
| Mar 30, 6:47 PM CST | Severe Thunderstorm Warning | LSX | Fayette | 43 min |
| Mar 30, 6:59 PM CST | Severe Thunderstorm Warning | LSX | Clinton, Washington | 61 min |
| Mar 30, 7:14 PM CST | Severe Thunderstorm Warning | LSX | Randolph | 37 min |
| Mar 30, 7:22 PM CST | Severe Thunderstorm Warning | LSX | Fayette | 38 min |
| Mar 30, 7:46 PM CST | Severe Thunderstorm Warning | LSX | Marion | 74 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.